Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 20, 2000, 10:00 PM EDT for Morgan County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2000, 10:00 PM EDT (02:00 UTC)
- Expired
- Sep 20, 2000, 10:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Morgan County, OH
The radar
The Charleston,WV radar (KRLX), 146 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:30 PM EDT | Thunderstorm Wind | Mc Connelsville, OH | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 7:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 807 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 15.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 210202
SVRCRW
OHC115-210245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1000 PM EDT WED SEP 20 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN OHIO...
* UNTIL 1045 PM EDT...
* AT 957 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
SEVERE THUNDERSTORM OVER PERRY COUNTY...RACING EAST AT 50 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...MCCONNELSVILLE.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
BRIEF STRONG WIND GUSTS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3976 8202 3975 8207 3972 8202 3953 8203
3952 8189 3959 8172 3959 8160 3966 8159
3966 8166 3976 8166What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:10 PM EDT, 50 minutes earlier.
Area forecast discussion, Sep 20, 9:10 PM EDT, 50 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-KYZ101> 103-105-VAZ003-004-210830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 910 PM EDT WED SEP 20 2000 ISSUEDe PACKAGE UPDATE TO INCORPORATE WATCH 746. PACKAGE BASICALLY ON TRACK...EXCEPT ENHANCED WORDING IN ZONES AFFECTED BY 746. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/TRM
In the hours before
Special weather statement, Sep 20, 4:46 PM EDT, 5 hours 14 minutes before
KYZ101>103-OHZ066-067-075-076-083>087-WVZ005>011-202215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 446 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. A WARM AND BREEZY EARLY EVENING WILL SEE SCATTERED SHOWERS OR THUNDERSTORMS MOVING QUICKLY NORTHEAST AT AROUND 40 MPH...THROUGH SOUTHEAST OHIO. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. MEANWHILE...A SQUALL LINE OF STRONG SHOWERS OR THUNDERSTORMS WILL BE RACING NORTHEAST... THROUGH WESTERN AND NORTHERN OHIO EARLY THIS EVENING...SAY THROUGH 7 PM. THIS SQUALL LINE MAY AFFECT SOUTHEAST OHIO...NORTHEAST KENTUCKY... AND THE OHIO VALLEY COUNTIES OF WEST VIRGINIA AFTER SUNSET... SAY BETWEEN 8 AND 11 PM. THE SQUALL LINE MAY BEGIN TO WEAKEN AS IT APPROACHES THE WEST VIRGINIA BORDER DURING THE LATE EVENING. IN ANY CASE...THE NATIONAL WEATHER SERVICE WILL BE MONITORING THE THUNDERSTORMS THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS FOR THE POSSIBILITY OF GUSTY SHOWERS AND THUNDERSTORMS.
Special weather statement, Sep 20, 7:12 PM EDT, 2 hours 48 minutes before
OHZ066-067-075-076-083>085-WVZ009>011-210011- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 712 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. THE WARM AND BREEZY EVENING WILL SEE SHOWERS OR THUNDERSTORMS MOVING QUICKLY NORTHEAST AT AROUND 40 TO 50 MPH...THROUGH SOUTHEAST OHIO. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. JUST AFTER 7 O'CLOCK...THE STRONGEST SHOWERS AND THUNDERSTORMS WERE WEST OF COLUMBUS. THE SHOWERS AND THUNDERSTORMS COULD REACH PERRY COUNTY BETWEEN 8 AND 9 O'CLOCK. OTHER SHOWERS AND THUNDERSTORMS MAY REACH SOUTHEAST OHIO AND THE PARKERSBURG VICINITY OF WEST VIRGINIA BETWEEN 9 AND 10 O'CLOCK.
Special weather statement, Sep 20, 8:21 PM EDT, 1 hour 39 minutes before
KYZ101>103-105-OHZ083-085>087-WVZ005>008-013-014-210100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 821 PM EDT WED SEP 20 2000 GUSTY SHOWERS OR THUNDERSTORMS ARE LIKELY OVERNIGHT...AHEAD OF A COLD FRONTAL PASSAGE. THE WARM AND BREEZY EVENING WILL SEE SHOWERS OR THUNDERSTORMS MOVING QUICKLY TOWARD THE NORTHEAST AT AROUND 50 MPH. AT 8:20 PM...THE LEADING EDGE OF THE GUSTY SHOWERS AND THUNDERSTORMS WAS NEAR COLUMBUS OHIO ON SOUTH TO NEAR HILLSBORO AND GEORGETOWN OF SOUTHERN OHIO. THE RAIN COULD REACH THE IMMEDIATE ASHLAND...HUNTINGTON...IRONTON VICINITY BETWEEN 10 AND 11 O'CLOCK. ANY OF THESE SHOWERS OR THUNDERSTORMS COULD CONTAIN A WIND GUST OF 40 TO 45 MPH...WHICH CAN CAUSE MINOR DAMAGE. SECURE LOOSE OBJECTS AROUND YOUR HOME. SHORT FUSE SEVERE THUNDERSTORM WARNINGS WILL BE ISSUED IF STRONGER STORMS ARE DETECTED. .END / KTB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:53 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 67 min |
| Sep 20, 9:21 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 54 min |
| Sep 20, 9:21 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 54 min |
| Sep 20, 10:19 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson | 56 min |
| Sep 20, 10:19 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 56 min |
| Sep 20, 10:19 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.